MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FINISH BARREL BURR; ORTHOPAEDIC BUR, REUSABLE

KARL STORZ SE & CO. KG FINISH BARREL BURR; ORTHOPAEDIC BUR, REUSABLE
Model Number 28205GE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspected device was returned and evaluation is in progress.Once the evaluation is completed, a supplemental report will be made.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that there was an issue with the product 28205ge (finish barrel burr).The distal head broke during use.According to the complaint description, the breakage of the device occured during a surgery on a bone spur.Procedure was not completed successfully.Medical diagnostical intervention was required.Surgical delay and prolongation of surgery were between 15 to 60 minutes.Adverse consequences due to failure were larger incision, greater tissue damage, longer wound healing, longer work loss.

Brand Name
FINISH BARREL BURR
Common Device Name
ORTHOPAEDIC BUR, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key17549069
Report Number2020550-2023-00207
Device Sequence Number17808762
Product Code HRX
UDI-Device Identifier04048551110232
UDI-Public4048551110232
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2023
Report Date (Section F) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28205GE
Device Catalogue Number28205GE
Device Lot NumberYS01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/10/2023
Event Location Hospital
Date Report to Manufacturer08/15/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Date Report Sent to FDA08/15/2023